Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 79, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jul 18, 2012, 8:41 PM CDT for Lake County, McHenry County, Illinois. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2012, 8:41 PM CDT (01:41 UTC)
- Expired
- Jul 18, 2012, 9:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Lake County, IL, McHenry County, IL
The radar
The Milwaukee radar (KMKX), 79 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 7:43 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.7 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1416 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 2192 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
584
WUUS53 KLOT 190141
SVRLOT
ILC097-111-190300-
/O.NEW.KLOT.SV.W.0079.120719T0141Z-120719T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
841 PM CDT WED JUL 18 2012
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAKE COUNTY IN NORTHEAST ILLINOIS...
MCHENRY COUNTY IN NORTHEAST ILLINOIS...
* UNTIL 1000 PM CDT
* AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SCATTERED SEVERE THUNDERSTORMS DEVELOPING ALONG THE
WISCONSIN BORDER. THIS LINE OF SCATTERED STORMS IS MOVING
SOUTHEAST AT 15 MPH. ANOTHER LINE OF SEVERE THUNDERSTORMS WILL
MOVE RAPIDLY EAST ACROSS LAKE AND MCHENRY COUNTIES AS WELL. BOTH
LINES OF STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.
* LOCATIONS AFFECTED INCLUDE...
ZION...FOX LAKE...LAKE VILLA...PISTAKEE HIGHLANDS...BEACH PARK...
WONDER LAKE...VENETIAN VILLAGE...LONG LAKE...GURNEE...WOODSTOCK...
MCHENRY...ROUND LAKE...WAUKEGAN...GRAYSLAKE...GAGES LAKE...PARK
CITY...NORTH CHICAGO...ISLAND LAKE...LIBERTYVILLE AND WAUCONDA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4250 8780 4249 8779 4239 8780 4235 8782
4233 8782 4233 8781 4231 8781 4230 8782
4226 8782 4224 8844 4235 8871 4248 8862
4250 8829
TIME...MOT...LOC 0139Z 301DEG 9KT 4247 8783 4241 8858
WIND...HAIL 60MPH <.50IN
$$
IZZI4 follow-up statements
900
WWUS53 KLOT 190159
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
859 PM CDT WED JUL 18 2012
ILC097-111-190300-
/O.CON.KLOT.SV.W.0079.000000T0000Z-120719T0300Z/
MCHENRY IL-LAKE IL-
859 PM CDT WED JUL 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LAKE AND
NORTHERN MCHENRY COUNTIES UNTIL 1000 PM CDT...
AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE ROUGHLY LOCATED ALONG A LINE
EXTENDING FROM WONDER LAKE TO BEACH PARK...MOVING SOUTHEAST AT 15
MPH.
LOCATIONS AFFECTED INCLUDE...
LONG LAKE...MCHENRY...GURNEE...ROUND LAKE...WAUKEGAN...GRAYSLAKE...
GAGES LAKE...PARK CITY...NORTH CHICAGO...ISLAND LAKE...WAUCONDA...
LIBERTYVILLE...MUNDELEIN...GRANDWOOD PARK...THIRD LAKE...BULL
VALLEY...LAKEMOOR...PRAIRIE GROVE...HOLIDAY HILLS AND OAKWOOD
HILLS.
SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
LAT...LON 4250 8780 4249 8779 4239 8780 4235 8782
4233 8782 4233 8781 4231 8781 4230 8782
4226 8782 4224 8844 4235 8871 4248 8862
4250 8829
TIME...MOT...LOC 0159Z 304DEG 14KT 4236 8840 4243 8779
WIND...HAIL 60MPH <.50IN
$$823
WWUS53 KLOT 190215
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
915 PM CDT WED JUL 18 2012
ILC097-111-190300-
/O.CON.KLOT.SV.W.0079.000000T0000Z-120719T0300Z/
MCHENRY IL-LAKE IL-
915 PM CDT WED JUL 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LAKE AND
NORTHEASTERN MCHENRY COUNTIES UNTIL 1000 PM CDT...
AT 912 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BULL VALLEY TO 6 MILES EAST OF ZION...MOVING SOUTHEAST AT 15
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
THIRD LAKE...ROUND LAKE AND GURNEE AROUND 920 PM CDT.
WAUKEGAN...GRAYSLAKE AND GAGES LAKE AROUND 925 PM CDT.
PRAIRIE GROVE...PARK CITY AND HOLIDAY HILLS AROUND 930 PM CDT.
OAKWOOD HILLS AND ISLAND LAKE AROUND 940 PM CDT.
WAUCONDA...NORTH CHICAGO AND GREEN OAKS AROUND 945 PM CDT.
LIBERTYVILLE AROUND 950 PM CDT.
SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS!
LAT...LON 4250 8780 4249 8779 4239 8780 4235 8782
4233 8782 4233 8781 4231 8781 4230 8782
4226 8782 4224 8843 4249 8839 4250 8829
TIME...MOT...LOC 0215Z 304DEG 14KT 4233 8833 4242 8773
WIND...HAIL 60MPH <.50IN
$$
IZZI906
WWUS53 KLOT 190228
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
928 PM CDT WED JUL 18 2012
ILC111-190238-
/O.CAN.KLOT.SV.W.0079.000000T0000Z-120719T0300Z/
MCHENRY IL-
928 PM CDT WED JUL 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCHENRY COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA...HOWEVER HEAVY RAIN AND GUSTY WINDS REMAIN POSSIBLE.
LAT...LON 4249 8779 4239 8780 4234 8782 4233 8781
4229 8782 4226 8782 4226 8820 4227 8820
4246 8803 4250 8781
TIME...MOT...LOC 0228Z 338DEG 12KT 4226 8823 4238 8776
$$
ILC097-190300-
/O.CON.KLOT.SV.W.0079.000000T0000Z-120719T0300Z/
LAKE IL-
928 PM CDT WED JUL 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN LAKE
COUNTY UNTIL 1000 PM CDT...
AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM OAKWOOD HILLS TO 5 MILES SOUTHEAST OF BEACH PARK...MOVING SOUTH
AT 15 MPH.
LOCATIONS AFFECTED INCLUDE...
WAUCONDA...NORTH CHICAGO...LIBERTYVILLE...MUNDELEIN...GREEN OAKS
AND LAKE BLUFF.
LAT...LON 4249 8779 4239 8780 4234 8782 4233 8781
4229 8782 4226 8782 4226 8820 4227 8820
4246 8803 4250 8781
TIME...MOT...LOC 0228Z 338DEG 12KT 4226 8823 4238 8776
WIND...HAIL 60MPH <.50IN
$$
IZZI902
WWUS53 KLOT 190245
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
945 PM CDT WED JUL 18 2012
ILC097-190255-
/O.CAN.KLOT.SV.W.0079.000000T0000Z-120719T0300Z/
LAKE IL-
945 PM CDT WED JUL 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LAKE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
SOUTHEASTERN LAKE COUNTY UNTIL 10 PM CDT.
LAT...LON 4249 8779 4239 8780 4234 8782 4233 8781
4229 8782 4226 8782 4226 8820 4227 8820
4246 8803 4250 8781
TIME...MOT...LOC 0245Z 338DEG 12KT 4221 8820 4233 8773
$$
IZZIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 7:04 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 18, 7:04 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 704 PM CDT WED JUL 18 2012 .MESOSCALE DISCUSSION... 558 PM CDT CONVECTION FIRING ALONG FRONT/STRONG LOW LEVEL CONVERGENCE ZONE OVER SOUTHERN WISCONSIN HAS INDEED CONTINUED TO INTENSIFY AND HAVE BEGUN TO EXHIBIT SUPERCELLULAR CHARACTERISTICS. STORMS TO THE EAST/COOL SIDE OF THE BOUNDARY APPEAR TO BE ROOTED NEAR ENOUGH TO THE SURFACE TO BE INGESTING THE EASTERLY SURFACE WINDS...WHICH IS RESULTING IN STRONG SHEAR PROFILES MORE SUPPORTIVE OF ORGANIZED CONVECTION. BUNKERS RIGHT MOVING SUPERCELL VECTORS SUGGEST WELL ORGANIZED SUPERCELLS WOULD PUSH SSE AT ABOUT 20KT...AND RECENT RADAR TRENDS SUPPORT MORE OF A SOUTHERLY PROPAGATION DEVELOPING WITH THE INTENSE CELL IN ROCK COUNTY. A SSE MOTION WOULD ALSO TEND TO KEEP STORM FAIRLY CLOSE TO THE SURFACE BOUNDARY WHICH COULD RESULT IN IT RIDING VERY NEAR THE BOUNDARY AND REAPING THE BENEFITS OF ENHANCED LOW LEVEL HELICITY NEAR THE FRONT. WILL NEED TO CLOSELY MONITOR STORMS OVER EXTREME SOUTHERN WISCONSIN AS THEY COULD DEVELOP SOUTH INTO FAR NORTHERN ILLINOIS. THE STRONGER SHEAR PROFILES NEAR AND IMMEDIATELY ON THE COOL SIDE OF THE BOUNDARY WILL RESULT IN A HIGHER THREAT FOR LARGE HAIL THAN PREVIOUSLY THOUGHT...AS WELL AS DAMAGING WIND THREAT. THE LARGE TEMP/DEWPOINT SPREADS ARE LIKELY TO KEEP TORNADO THREAT VERY LOW...THOUGH IF MESOCYCLONE CAN RIDE ALONG THE BOUNDARY THE TORNADO THREAT MAY NOT BE AS CLOSE TO ZERO AS PREVIOUSLY THOUGHT. IT DOES APPEAR THAT THE REAR INFLOW JET APPARENT ON KMKX WITH SW WI CONVECTION SHOULD KEEP THE MAJORITY OF THAT CLUSTER ON A MORE EASTWARD TRAJECTORY AND EITHER NORTH OF JUST BARELY INTO OUR NORTHERN COUNTIES THIS EVENING. ELSEWHERE AWAY FROM THE WI/IL BORDER...STILL CANNOT RULE OUT ISOLATED THUNDERSTORM DEVELOPMENT...THOUGH SEVERE THREAT WOULD BE LOWER AND CONFINED MAINLY TO A ROGUE WET MICROBURST TYPE SCENARIO. IZZI && .DISCUSSION... 333 PM CDT FOR THE REMAINDER OF THIS AFTERNOON AND INTO THIS EVENING...THE MAIN CONCERN WILL BE ONGOING CONVECTION OVER NORTHERN ILLINOIS AND NORTHWEST INDIANA. A VERY WARM...HUMID AIRMASS INTERACTING WITH A COLD FRONT DROPPING SWD THROUGH THE AREA HAS TRIGGERED SCATTERED THUNDERSTORMS. EVEN THOUGH THE FREEZING LEVEL IS QUITE HIGH...ARND 16KFT...THE ENVIRONMENT IS SUFFICIENTLY UNSTABLE...WITH MLCAPE VALUES OF 2000-2500 J/KG...THAT SOME STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE MAIN THREATS WILL BE STRONG...DAMAGING WIND GUSTS AND LARGE HAIL. IN ADDITION...WITH PWATS AROUND 2 INCHES... BRIEF...HEAVY DOWNPOURS ARE LIKELY...BUT SINCE DEEP LAYER WINDS SPEEDS SHOULD BE SUFFICIENT TO KEEP STORMS MOVING AT 20 TO 25 MPH...SO FLASH FLOODING IS NOT A CONCERN. THUNDERSTORMS SHOULD CONTINUE INTO THE EARLY EVENING HOURS...BUT SHOULD DECREASE IN INTENSITY AT SUNSET. FOR THE OVERNIGHT HOURS...WITH THE COLD FRONT GOING STATIONARY ALONG A LINE FROM NWRN IL THROUGH CNTRL INDIANA...THERE SHOULD BE SUFFICIENT FOCUS FOR MORE ISOLD TO SCT THUNDERSTORMS THROUGH THE NIGHT. AN OLD MCV OVER ERN IOWA AND AN ASSOCIATED SFC WAVE ARE EXPECTED TO LIFT ENEWD THROUGH NERN IOWA AND ALONG THE WI/IL BORDER OVERNIGHT. THIS MAY PROVIDE THE FOCUS FOR MORE WIDESPREAD CONVECTION AND WILL CARRY HIGHER END CHANCE POPS OVER THE NRN TIER COUNTIES OF ILLINOIS. FOR THURSDAY...A WEAK SRN STREAM SHORTWAVE TRACKING THROUGH THE MIDDLE MISSISSIPPI VALLEY AND INTO THE OHIO VALLEY WILL BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE SOUTHERN PORTIONS OF THE CWA...GENERALLY SOUTH OF THE I-80 CORRIDOR. TEMPERATURES TOMORROW WILL NOT BE AS HIGH AS RECENT DAYS...WITH PREVAILING NELY WINDS PERSISTENT THROUGH THE DAY...THOUGH LOCATIONS WELL INLAND FROM LAKE MICHIGAN SHOULD REMAIN ON THE WARMER SIDE...LIKELY REACHING ONLY THE UPPER 80S. LAKEFRONT LOCATIONS SHOULD BE COOLER AS BREEZY NELY WINDS LIMIT THE LAKEFRONT TO THE LOWER 80S. PCPN CHANCES SHOULD END OVERNIGHT TOMORROW NIGHT AS THE SRN STREAM SHORTWAVE MOVES OFF TO THE EAST AND A RIDGE OF HIGH PRESSURE SPREADS SWRD ACROSS THE UPPER MIDWEST AND INTO THE MIDDLE MISSISSIPPI VALLEY. FOR FRIDAY AND THROUGH THE WEEKEND...THE PREVAILING HIGH PRESSURE SHOULD KEEP ANY PCPN CHANCES AT BAY WHILE THE 90+ DEGREE TEMPERATURES SPREAD BACK OVER THE CWA. THE IMMEDIATE LAKEFRONT SHOULD BE SPARED THE HIGHER TEMPERATURES AS A WEAK PRESSURE GRADIENT ACROSS THE AREA SHOULD ALLOW FOR A LAKE BREEZE TO FORM...LIMITING THE LAKEFRONT TO TEMPERATURES IN THE MIDDLE 80S. THE REMAINDER OF THE AREA SHOULD SEE HIGHS IN THE LOWER 90S. THE WARMING TREND SHOULD CONTINUE THROUGH THE WEEKEND WITH HIGHS ON SUNDAY REACHING THE MIDDLE 90S WITH AMPLE SUNSHINE. CONDITIONS SHOULD NOT BE BRUTALLY HUMID OVER THE WEEKEND. SFC DEWPOINTS SHOULD BE LIMITED TO ONLY THE MIDDLE 60S WITH THE GULF OF MEXICO CUT OFF FROM THE LOCAL AREA BY A RIDGE ASSOCIATED WITH THE BERMUDA HIGH EXTENDING WWD ACROSS THE NRN GULF TO SERN TX. BY EARLY NEXT WEEK...A RETURN OF EXTREME HEAT AND HIGHER HUMIDITY LEVELS IS LOOKING MORE LIKELY. THE LONGER RANGE MODELS ARE INDICATING THAT THE STRONG UPPER RIDGE INITIALLY OVER THE ROCKIES WILL BUILD OUT OVER THE CNTRL PLAINS WHILE WEAK TROUGHING OVER THE CNTRL PLAINS SHIFTS THE WRN EXTEND OF THE BERMUDA HIGH A LITTLE TO THE EAST. THIS WILL ALLOW FOR AN INCREASE IN LOW LEVEL MOISTURE WITH DEWPOINTS AROUND 70F. UPPER LEVEL FLOW WILL BECOME MORE SWLY...LEADING TO A STRONG THERMAL RIDGE BUILDING ACROSS THE MIDWEST. THE ECMWF IN PARTICULAR IS ADVERTISING 850MB TEMPS OF 20 TO 25F FOR MONDAY THROUGH WEDNESDAY. THIS WOULD TRANSLATE TO MAX TEMPS IN THE UPPER 90S AND APPROACHING 100F AGAIN. GIVEN THE GOOD TRACK RECORD OF THE ECMWF...HAVE LEANED CLOSE TO THAT SOLUTION...AND ONCE AGAIN...HAVE THROWN OUT THE GFS WHICH CONTINUE TO SHOW A STRONG COOL/WET BIAS. THE OTHER LONGER RANGE GUIDANCE...INCLUDING THE HPC MEDIUM RANGE GUIDANCE IS CONSISTENT WITH THE ECMWF SOLUTION...ADDING CONFIDENCE TO THE IDEA OF A RETURN OF EXTREME HEAT FOR EARLY NEXT WEEK. WITH NWLY FLOW ALOFT THROUGH THE EXTENDED PERIOD...THE CHANCES FOR PRECIPITATION ACROSS THE AREA WILL BE LOW...THOUGH AN OCCASIONAL WEAK SHORTWAVE RIPPLING THROUGH THE NWLY FLOW MAY BRING A FLEETING CHANCE FOR SOME SCATTERED SHOWERS OR THUNDERSTORMS. KREIN && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 00Z... * ISOLATED/SCATTERED TSRA THROUGH MID/LATE EVENING. * SEVERAL WIND SHIFTS/CHANGES THROUGH THURSDAY AFTERNOON. * STRONG/GUSTY NORTHEAST WINDS MID/LATE THURSDAY AFTERNOON INTO THURSDAY EVENING. * MVFR...POSSIBLY LOWER...CIGS LATE THURSDAY AFTERNOON/EVENING. CMS //DISCUSSION...UPDATED 00Z... SQUALL LINE RAPIDLY MOVING EAST ACROSS SOUTHERN WI WITH ISOLATED TSRA DEVELOPING AHEAD OF THE LINE ALONG THE WI/IL BORDER. THE INDIVIDUAL/ISOLATED TSRA ARE MOVING EAST/SOUTHEAST AND THE MAIN LINE MAY ALSO TURN EAST/SOUTHEAST OVER THE NEXT HR OR TWO. THOUGH IT APPEARS THE BULK OF THIS ACTIVITY WILL REMAIN NORTH OF THE TERMINALS AND WILL NEED TO MONITOR TRENDS. OTHER ISOLATED TSRA DEVELOPING NEAR RPJ AND C09. WHILE CONFIDENCE REMAINS FAIRLY LOW ABOUT TSRA AT ANY OF THE TERMINALS...OPTED TO CONTINUE VCTS THIS EVENING SINCE OVERALL COVERAGE MAY INCREASE AND UNCERTAINTY REGARDING SQUALL LINE TO THE NORTH. AFTER THIS EVENING...TRENDS ARE TOO UNCLEAR TO INCLUDE ANY ADDITIONAL MENTION OF TSRA BUT EARLY THURSDAY MORNING...AROUND SUNRISE REMAINS A TIME PERIOD OF CONCERN FOR POSSIBLE ADDITIONAL TSRA. LOW PRESSURE WILL MOVE ACROSS NORTHERN IL THURSDAY MORNING. ITS EXACT TRACK WILL HAVE MAJOR IMPACTS ON SPECIFIC WIND DIRECTIONS AND SHIFTS. BUT IT APPEARS NORTHEAST/EASTERLY WINDS IN THE 10-15KT RANGE TO START...WILL SLOWLY DIMINISH AND TURN SOUTHEASTERLY THIS EVENING THEN SOUTHERLY OVERNIGHT THEN VRB WITH THE PASSAGE OF THE LOW. WINDS WILL THEN SHIFT WESTERLY THURSDAY MORNING...LIKELY IN THE 10-15KT RANGE...PERHAPS WITH HIGHER GUSTS. AS THE LOW DRIFTS SOUTHEAST INTO NORTHERN INDIANA THURSDAY AFTERNOON...THE GRADIENT WILL INCREASE WITH A LAKE BREEZE LIKELY. WINDS WILL LIKELY BE TURNING NORTHWEST AND THEN NORTHERLY THROUGH THE AFTERNOON AND THEN SWING AROUND NORTHEASTERLY BY MID/LATE AFTERNOON. AS WINDS TURN OFF THE LAKE...COOLER AIR RUNNING INTO THE MOIST AIR IN PLACE WILL LIKELY LEAD TO SOME LOW CLOUDS... LIKELY AT LEAST MVFR AND POSSIBLY IFR...ESPECIALLY NEAR THE LAKE. WILL NEED TO REFINE THIS WITH LATER FORECASTS. CMS //ORD AND MDW CONFIDENCE...UPDATED 00Z... * LOW CONFIDENCE REGARDING TSRA CHANCES/TIMING/COVERAGE THROUGH THURSDAY MORNING. * MEDIUM CONFIDENCE REGARDING WIND SPEEDS/GUSTS SHIFTS/DIRECTIONS THROUGH THE PERIOD. * LOW CONFIDENCE REGARDING LOW CLOUDS THURSDAY AFTERNOON/EVENING. CMS //OUTLOOK FOR ORD/MDW FOR 12Z FRIDAY-12Z WEDNESDAY...UPDATED 00Z... * FRIDAY THROUGH MONDAY...VFR. * TUESDAY...VFR. SLIGHT CHANCE OF TSRA. && .MARINE... 348 PM CDT A BIT OF A COMPLEX MARINE FORECAST AS A WEAK LOW PRESSURE AREA OVER IOWA FORCES A STALLED OUT FRONT CURRENTLY JUST SOUTH OF THE LAKE BACK INTO THE FAR SOUTHERN PORTION OF THE LAKE AND HIGH PRESSURE PUSHES SOUTH INTO THE NORTHERN LAKES. AS THE LOW PRESSURE AREA MOVES SOUTHEAST THROUGH NORTHERN ILLINOIS ON THURSDAY...THE FRONT WILL PUSH BACK SOUTH OF THE LAKE AGAIN...WITH THE HIGH PRESSURE CONTINUING TO BUILD SOUTH. NORTHEAST WINDS WILL DIMINISH SOME AND BECOME EASTERLY TONIGHT BEFORE BECOMING NORTHEAST AGAIN TOMORROW AND INCREASING TO THE 10 TO 20 KT RANGE. WILL NEED TO MONITOR FOR STRONGER WINDS TOMORROW AFTERNOON INTO TOMORROW NIGHT...WITH SOME GUIDANCE INDICATING POTENTIAL FOR TIGHTER PRESSURE GRADIENT AND STRONGER WINDS. WINDS WILL DIMINISH ACROSS THE LAKE BY LATE FRIDAY WITH THE HIGH PRESSURE SETTLING OVERHEAD. WINDS WILL TURN SOUTHERLY OVER THE WEEKEND AS THE HIGH PRESSURE SHIFTS EAST AND A WEAK COOL FRONT APPROACHES...BUT REMAIN FAIRLY LIGHT. RC && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Jul 18, 4:14 PM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 414 PM CDT WED JUL 18 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 192115- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 414 PM CDT WED JUL 18 2012 /514 PM EDT WED JUL 18 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: HEAT INDICES OF AROUND 105 DEGREES UNTIL SUNSET. SCATTERED THUNDERSTORMS...THERE IS A CHANCE THAT SOME MAY BECOME SEVERE...PRODUCING WIND GUSTS IN EXCESS OF 60 MPH THROUGH EARLY EVENING. AREAS AFFECTED AND TIMING: THE HIGHEST HEAT INDICES ARE EXPECTED ROUGHLY ALONG AND SOUTH OF A LINE FROM MENDOTA TO KANKAKEE IN ILLINOIS...AND TO GIFFORD IN INDIANA. THE HEAT INDEX SHOULD DROP BELOW 100F BY 700 PM. ISOLATED TO SCATTERED THUNDERSTORMS ARE LIKELY THROUGH EARLY EVENING ACROSS THE OUTLOOK AREA. THE STRONGEST STORMS SHOULD BE ALONG AND SOUTH OF A LINE FROM ROCKFORD...THROUGH THE SOUTHERN POTIONS OF THE CHICAGO METRO AREA...TO RENSSELAER. THESE STORMS MAY PRODUCE STRONG WIND GUSTS IN EXCESS OF 40 MPH AND HAIL TO THE SIZE OF PENNIES. THERE IS A CHANCE THAT A FEW STORMS TO REACH SEVERE LIMITS PRODUCING WIND GUSTS OF 60 TO 70 MPH AND HAIL TO 1 INCH. ADDITIONAL SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE THROUGH THE NIGHT BUT THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. DISCUSSION: A WEAK COLD FRONT CONTINUES TO PUSH SOUTHWARD ACROSS THE AREA BUT PROGRESS IS SLOWING AND SHOULD BECOME NEARLY STATIONARY TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE NEAR THE FRONT WITH THE GREATEST CHANCES FOR THUNDERSTORMS ALONG AND SOUTH OF A ROCKFORD TO JOLIET TO RENSSELAER LINE. WIND GUSTS WILL BE THE MAIN THREAT IN ADDITION TO DANGEROUS LIGHTNING AND HAIL TO THE SIZE OF PENNIES. GUSTS TO AROUND 40 MPH ARE LIKELY WITH A CHANCE THAT SOME STORMS MAY REACH SEVERE LEVELS PRODUCING WIND GUSTS IN EXCESS OF 60 MPH AND 1 INCH HAIL. STORMS SHOULD WEAKEN WITH SUNSET. HOWEVER...THERE IS A CHANCE FOR MORE THUNDERSTORM ACTIVITY THROUGH THE NIGHT INTO THURSDAY MORNING AS AN UPPER LEVEL TROUGH MOVES ACROSS THE AREA. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THURSDAY WITH CHANCES DECREASING FROM NORTHWEST TO SOUTHEAST THROUGH THURSDAY NIGHT. ADDITIONAL THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT MAINLY NORTH OF INTERSTATE 88 AND ACROSS THE ENTIRE OUTLOOK AREA TUESDAY AND WEDNESDAY. THERE MAY BE AN INCREASED THREAT FOR RIP CURRENTS ALONG THE ILLINOIS AND INDIANA SHORES THURSDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THROUGH THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-192115- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 414 PM CDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS OVER ALL OF THE NEARSHORE WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE FOR THUNDERSTORMS OVER ALL OF THE NEARSHORE WATERS THURSDAY...CONTINUING OVER THE INDIANA NEARSHORE WATERS THURSDAY NIGHT. THERE IS AN ADDITIONAL CHANCE FOR THUNDERSTORMS SUNDAY NIGHT AND AGAIN TUESDAY THROUGH WEDNESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-192115- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 414 PM CDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE LAKE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS ACROSS PORTIONS OF THE LAKE MICHIGAN THURSDAY AND AGAIN FRIDAY NIGHT THROUGH WEDNESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO KREIN
In the hours before
Local storm report, Jul 18, 8:05 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
805 PM CDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM TSTM WND DMG 4 E DURAND 42.44N 89.25W
07/18/2012 WINNEBAGO IL TRAINED SPOTTER
LARGE TREE LIMB DOWN. WEST BOUND ON HWY 75 4 MILES EAST
OF DURAND.
&&
BNLocal storm report, Jul 18, 8:08 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
808 PM CDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM TSTM WND GST MACHESNEY PARK 42.36N 89.04W
07/18/2012 E55 MPH WINNEBAGO IL TRAINED SPOTTER
ALSO SLIGHTLY LARGER THAN PEA SIZED HAIL
&&
IZZILocal storm report, Jul 18, 8:09 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
809 PM CDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM FLOOD ROCKFORD 42.27N 89.06W
07/18/2012 WINNEBAGO IL TRAINED SPOTTER
10 TO 12 INCHES OF WATER OVER INTERSECTION OF COURT AND
WEST STATE DOWNTOWN ROCKFORD
&&
IZZILocal storm report, Jul 18, 8:12 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
812 PM CDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM TSTM WND DMG CHERRY VALLEY 42.24N 88.96W
07/18/2012 WINNEBAGO IL TRAINED SPOTTER
ESTIMATED 65 MPH WINDS BROUGHT LARGE BRANCHES DOWN.
&&
BNLocal storm report, Jul 18, 8:27 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
827 PM CDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG MACHESNEY PARK 42.36N 89.04W
07/18/2012 WINNEBAGO IL AMATEUR RADIO
20 TO 30 FOOT LONG / 6 INCH DIAMETER LIMB FEEL THROUGH
ROOF OF HOUSE ON MILDRED ROAD.
&&
BNLocal storm report, Jul 18, 8:39 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
839 PM CDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM FLOOD ROCKFORD 42.27N 89.06W
07/18/2012 WINNEBAGO IL AMATEUR RADIO
FOUR INCHES OF FLOWING WATER REPORTED NEAR 7TH STREET AND
BROADWAY IN ROCKFORD.
&&
BMDThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:24 PM CDT | Severe Thunderstorm Warning | LOT | Boone, Ogle, Winnebago | 66 min |
| Jul 18, 7:57 PM CDT | Severe Thunderstorm Warning | LOT | Boone, DeKalb, Kane, McHenry, Ogle, Winnebago | 63 min |
| Jul 18, 8:33 PM CDT | Special Marine Warning | LOT | 3 hr | |
| Jul 18, 8:46 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Kane, Lake, McHenry | 74 min |
| Jul 18, 8:53 PM CDT | Severe Thunderstorm Warning | LOT | Ogle | 52 min |
| Jul 18, 9:02 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Kane, Kendall | 60 min |
| Jul 18, 9:51 PM CDT | Areal Flood Advisory | LOT | Cook, Lake | 6 hr |
| Jul 18, 9:52 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Will | 68 min |
| Jul 18, 10:02 PM CDT | Areal Flood Advisory | LOT | Cook, DuPage, Will | 6 hr |
| Jul 18, 10:17 PM CDT | Areal Flood Advisory | LOT | Cook | 6 hr |
| Jul 19, 12:23 AM CDT | Special Weather Statement | LOT | Cook, DuPage | 37 min |
| Jul 19, 12:26 AM CDT | Special Marine Warning | LOT | 94 min | |
| Jul 19, 12:46 AM CDT | Special Weather Statement | LOT | Will | 29 min |
| Jul 19, 3:27 AM CDT | Small Craft Advisory | LOT | 42 hr | |
| Jul 19, 3:48 AM CDT | Rip Current Statement | LOT | Lake | 47 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.